Alert archive / New Mexico / Flash Flood Warnings in 2025

Flash Flood Warning 10, NWS Midland/Odessa, TX

April 30, 2025Lea County, New Mexico

NWS Midland/Odessa, TX issued this flash flood warning at Apr 30, 2025, 2:14 AM MDT for Lea County, New Mexico. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 30, 2025, 2:14 AM MDT (08:14 UTC)
Expired
Apr 30, 2025, 5:15 AM MDT
In force
3 hr
Issued by
NWS Midland/Odessa, TX
Area
Storm-based polygon
Flood severity
None

County Lea County, NM

The radar

The Midland/Odessa radar (KMAF), 120 km from the middle of the area, began a volume at 08:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 8.2 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2025-04-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 720 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2025-04-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 59 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
720 J/kg
Mixed-layer CIN
-77 J/kg
Mixed-layer LCL
2662 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
59 m²/s²
0-3 km storm-relative helicity
23 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.4

Open this sounding in Storm Lab

The text

As transmitted.

398 
WGUS54 KMAF 300814
FFWMAF
NMC025-301115-
/O.NEW.KMAF.FF.W.0010.250430T0814Z-250430T1115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Midland/Odessa TX
214 AM MDT Wed Apr 30 2025

The National Weather Service in Midland/Odessa has issued a

* Flash Flood Warning for...
  East Central Lea County in southeastern New Mexico...

* Until 515 AM MDT.

* At 214 AM MDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 1 and 2 inches of rain 
  have fallen. Additional rainfall amounts of 1 to 2 inches are 
  possible in the warned area. Flash flooding is ongoing or expected 
  to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Hobbs, Humble City, Nadine, Monument, Industrial Airpark, Lea 
  County Regional Airport and Knowles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

Be aware of your surroundings and do not drive on flooded roads.

&&

LAT...LON 3268 10306 3265 10306 3262 10306 3260 10306
      3260 10330 3286 10330 3286 10307 3269 10306

FLASH FLOOD...RADAR INDICATED

$$

Hennig
1 follow-up statement
630 
WGUS74 KMAF 300945
FFSMAF

Flash Flood Statement
National Weather Service Midland/Odessa TX
345 AM MDT Wed Apr 30 2025

NMC025-301115-
/O.CON.KMAF.FF.W.0010.000000T0000Z-250430T1115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lea NM-
345 AM MDT Wed Apr 30 2025

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 515 AM MDT EARLY THIS 
MORNING FOR EAST CENTRAL LEA COUNTY...

At 345 AM MDT, Doppler radar indicated thunderstorms producing heavy 
rain across the warned area. Between 1 and 2 inches of rain have 
fallen. Flash flooding is ongoing or expected to begin shortly.

HAZARD...Flash flooding caused by thunderstorms.

SOURCE...Radar.

IMPACT...Flash flooding of small creeks and streams, urban areas,
         highways, streets and underpasses as well as other poor
         drainage and low-lying areas.

Some locations that will experience flash flooding include...
  Hobbs, Humble City, Nadine, Monument, Industrial Airpark, Lea 
  County Regional Airport and Knowles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

Be aware of your surroundings and do not drive on flooded roads.

&&

LAT...LON 3268 10306 3265 10306 3262 10306 3260 10306
      3260 10330 3286 10330 3286 10307 3269 10306

FLASH FLOOD...RADAR INDICATED

$$

Hennig

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Apr 30, 2:02 AM MDT, 12 minutes earlier. Its key messages:

  • Updated at 245 AM CDT Wed Apr 30 2025
  • A cold front ushers pleasant and quieter conditions into our area today and the system that caused our unsettled weather departs by this afternoon.
  • After a warm and dry Thursday, another cold front brings the return of cooler temperatures and rain chances to end the week.
  • Another storm system makes its way to our region through the course of the weekend and into early next week, bringing almost daily rain chances along with it. Currently, it is too soon to know details about severe weather potential with this system. Stay tuned for updates!
Area forecast discussion, Apr 30, 2:02 AM MDT, 12 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
302 AM CDT Wed Apr 30 2025

...New SHORT TERM, LONG TERM, FIRE WEATHER...

.KEY MESSAGES...
Updated at 245 AM CDT Wed Apr 30 2025

- A cold front ushers pleasant and quieter conditions into our
  area today and the system that caused our unsettled weather
  departs by this afternoon.

- After a warm and dry Thursday, another cold front brings the
  return of cooler temperatures and rain chances to end the week.

- Another storm system makes its way to our region through the
  course of the weekend and into early next week, bringing almost
  daily rain chances along with it. Currently, it is too soon to
  know details about severe weather potential with this system.
  Stay tuned for updates!

&&

.SHORT TERM...
(Today through Thursday afternoon)
Issued at 245 AM CDT Wed Apr 30 2025

Storms continue to percolate in the vicinity of a cold front
sagging into the northern portion of our region and the near the
dryline in southeastern New Mexico. With plentiful moisture ahead
of the dryline supplied by a low-level jet and lift from the
front, a few of these storms have become severe. The main threat
from these storms has been large hail. Storm activity should move
east and northeast of our area by around mid to late morning, as
the upper- level trough responsible for the unsettled weather
rolls in from southern New Mexico and begins to track northeast,
dragging the dryline along with it. By late afternoon, upper-level
flow will be northwesterly to zonal, thus ending our rain chances
until the next system arrives.

Behind the cold front, lows this morning will be in the 50s for most
of the area. Portions of the eastern Permian Basin, the lower Trans
Pecos, and near the Rio Grande will wake up to lows in the 60s.
Highs today look to top out in the 70s over our northern counties
and the mountains, while most everyone else reaches into the 80s. A
few showers/storms may linger over the northeastern Permian Basin
this morning as the upper-level system departs, thus PoPs remain
between 10%-30% in this area. Wednesday night's lows mainly dip into
the 50s. We get a break from our active weather pattern on Thursday,
under a subtle upper-level ridge that brings sunny to mostly sunny
skies. Highs Thursday afternoon warm into the 80s and 90s.

-Lopez

&&

.LONG TERM...
(Thursday night through Tuesday)
Issued at 245 AM CDT Wed Apr 30 2025

An upper-level shortwave trough approaches Friday, bringing about
another cold front and the return of widespread rain chances.
Currently, PoPs range from 20%-70%. Lowest chances are along the
Presidio Valley, while the best rain chances lie over the Trans
Pecos, the Stockton Plateau, and the eastern Permian Basin. Highs
Friday afternoon will be dependent in the timing and location of
the cold front. As of now, southeastern New Mexico and the Permian
Basin are expected to reach the upper 60s to 70s, while most
areas south of the Pecos River range in the 80s and 90s.

A surface high helps push the cooler air mass behind the cold front
completely through the area by Saturday, resulting in highs ranging
from the upper 60s to 70s. Shortwave troughing looks to persist
through much of the weekend, providing almost daily rain chances
areawide as well as continued highs in the 70s and 80s. It is still
too soon to know details about severe parameters for storms Friday
through the weekend, but things will be ironed out as the storm
system takes shape. Saturday night into Sunday, a rather deep upper-
level trough looks to dig into SoCal and transverse across the
Desert Southwest through the first half of next week. Although rain
chances hang around in the forecast next week, these are subject
to change as details become clearer. Aside from rain chances,
breezy to strong southeasterly winds are on tap Sunday night
through Monday associated with a tightening pressure gradient as
the upper-level trough approaches. The question then remains, will
this system help combat our dry conditions, or will this be
another windbag? Again, more details to come in the near future.

-Lopez

&&

.AVIATION...
(06Z TAFS)
Issued at 1223 AM CDT Wed Apr 30 2025

Scattered TS, some severe, will move across the area tonight.
Fortunately storms should be east of all terminals in the next 1-2
hours and not impact aviation ops through at least 18Z Wed. VFR
conditions should continue.

Hennig

&&

.FIRE WEATHER...
Issued at 245 AM CDT Wed Apr 30 2025

Elevated to critical fire weather conditions are expected mainly
west of the Pecos today due to the combination of 20-ft winds
and critical minRH values. ERCs remain above the 50th percentile
west of the Pecos with most areas elsewhere below the 50th
percentile today. Therefore, a Rangeland Fire Danger Statement has
been issued for southeastern New Mexico down into the Big Bend this
afternoon through this evening. Thursday, ERCs above the 50s
percentile spread east to include almost our entire region. By Friday,
a cold front brings improved minRH values and cooler temperatures.

&&

.PRELIMINARY POINT TEMPS/POPS...
Big Spring               82  53  89  60 /  20   0   0  10
Carlsbad                 81  54  88  54 /   0   0   0  10
Dryden                   90  59  92  63 /   0   0  10  10
Fort Stockton            85  58  92  61 /   0   0   0  10
Guadalupe Pass           72  55  79  55 /   0   0   0   0
Hobbs                    78  52  86  54 /  10   0   0  10
Marfa                    76  48  84  51 /   0   0   0   0
Midland Intl Airport     82  55  89  60 /  10   0   0  10
Odessa                   81  56  88  61 /   0   0   0  10
Wink                     84  54  91  60 /   0   0   0  10

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
TX...None.
NM...None.
&&

SHORT TERM...95
LONG TERM....95
AVIATION...10

In the hours before

Local storm report, Apr 30, 12:10 AM MDT, 2 hours 4 minutes before
Preliminary Local Storm Report
National Weather Service Midland/Odessa TX
110 AM CDT Wed Apr 30 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0106 AM     Hail             2 S Snyder              32.68N 100.92W
04/30/2025  E1.00 Inch       Scurry             TX   Fire Dept/Rescue

&&
Special weather statement, Apr 30, 12:28 AM MDT, 1 hour 46 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
128 AM CDT Wed Apr 30 2025

TXZ046-047-300715-
Dawson TX-Borden TX-
128 AM CDT Wed Apr 30 2025

...STRONG THUNDERSTORMS WILL IMPACT NORTHERN BORDEN AND DAWSON
COUNTIES THROUGH 215 AM CDT...

At 128 AM CDT, Doppler radar was tracking a cluster of strong
thunderstorms 7 miles southeast of Lamesa, moving northeast at 30
mph.

HAZARD...Wind gusts up to 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Lamesa, Gail, Lamesa Municipal Airport, Los Ybanez, Sparenberg,
Tenmile, Patricia, Arvana, Hancock, Key, and Klondike.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

A Severe Thunderstorm Watch remains in effect until 600 AM CDT for
western Texas.

&&

LAT...LON 3253 10176 3253 10220 3296 10195 3296 10117
TIME...MOT...LOC 0628Z 221DEG 25KT 3265 10187

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

29
Local storm report, Apr 30, 12:29 AM MDT, 1 hour 45 minutes before
Preliminary Local Storm Report
National Weather Service Midland/Odessa TX
129 AM CDT Wed Apr 30 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0120 AM     Hail             2 NW Hermleigh          32.66N 100.78W
04/30/2025  E1.75 Inch       Scurry             TX   Fire Dept/Rescue

&&
Special weather statement, Apr 30, 1:23 AM MDT, 51 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
223 AM CDT Wed Apr 30 2025

TXZ047-048-300815-
Scurry TX-Borden TX-
223 AM CDT Wed Apr 30 2025

...STRONG THUNDERSTORMS WILL IMPACT WESTERN SCURRY...BORDEN AND
NORTHEASTERN HOWARD COUNTIES THROUGH 315 AM CDT...

At 222 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles west of Fluvanna to 8 miles north of
Luther. Movement was east at 30 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Gail, Fluvanna, J B Thomas Reservoir, Knapp, and Randalls Corner.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

A Severe Thunderstorm Watch remains in effect until 600 AM CDT for
western Texas.

&&

LAT...LON 3260 10102 3256 10117 3252 10118 3253 10160
      3296 10152 3296 10084
TIME...MOT...LOC 0722Z 262DEG 27KT 3286 10129 3256 10151

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

10
Special weather statement, Apr 30, 1:25 AM MDT, 49 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
225 AM CDT Wed Apr 30 2025

NMZ033-TXZ045-300800-
Central Lea County NM-Gaines TX-
225 AM CDT Wed Apr 30 2025

...A STRONG THUNDERSTORM WILL IMPACT EAST CENTRAL LEA AND
NORTHWESTERN GAINES COUNTIES THROUGH 300 AM CDT/200 AM MDT/...

At 225 AM CDT/125 AM MDT/, Doppler radar was tracking a strong
thunderstorm near Hobbs, moving northeast at 25 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Hobbs, Nadine, Humble City, Knowles, Lea County Regional Airport,
Industrial Airpark, and Higginbotham.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 600 AM CDT/500 AM
MDT/ for southeastern New Mexico...and western Texas.

&&

LAT...LON 3296 10288 3279 10270 3260 10318 3268 10327
      3295 10322
TIME...MOT...LOC 0725Z 226DEG 20KT 3268 10317

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

10
Special weather statement, Apr 30, 1:59 AM MDT, 15 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
259 AM CDT Wed Apr 30 2025

NMZ033-TXZ045-300845-
Central Lea County NM-Gaines TX-
259 AM CDT Wed Apr 30 2025

...A STRONG THUNDERSTORM WILL IMPACT EAST CENTRAL LEA AND
NORTHWESTERN GAINES COUNTIES THROUGH 345 AM CDT/245 AM MDT/...

At 259 AM CDT/159 AM MDT/, Doppler radar was tracking a strong
thunderstorm near Hobbs, moving northeast at 25 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Hobbs, Higginbotham, and Lea County Regional Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 600 AM CDT/500 AM
MDT/ for southeastern New Mexico...and western Texas.

&&

LAT...LON 3296 10276 3278 10273 3262 10315 3268 10321
      3296 10306
TIME...MOT...LOC 0759Z 238DEG 21KT 3268 10312

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

10

Nearby

Flash Flood Warnings in New Mexico, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.